Alert archive / Indiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 103, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Sep 18, 2015, 10:02 PM EDT for White County, Indiana. It was in force for 43 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 18, 2015, 10:02 PM EDT (02:02 UTC)
- Expired
- Sep 18, 2015, 10:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County White County, IN
The radar
The Northern Indiana radar (KIWX), 118 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 10:25 PM EDT | TSTM WND DMG | 1 Wnw Indiana Beach, IN | NUMEROUS TREES AND POWERLINES DOWN ALONG N 400 E TO SHAFER DR |
| Sep 18, 10:25 PM EDT | TSTM WND DMG | Monticello, IN | NUMEROUS TREES AND POWER LINES DOWN. |
| Sep 18, 10:25 PM EDT | TSTM WND GST 64 | Golden Hill, IN | OBSERVATION AT WHITE COUNTY AIRPORT |
| Sep 18, 10:30 PM EDT | TSTM WND DMG | Idaville, IN | ROOF BLOWN OFF HOG BARN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 905 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 497 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
994
WUUS53 KIWX 190202
SVRIWX
INC181-190245-
/O.NEW.KIWX.SV.W.0103.150919T0202Z-150919T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1002 PM EDT FRI SEP 18 2015
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WHITE COUNTY IN NORTHWESTERN INDIANA...
* UNTIL 1045 PM EDT
* AT 1001 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WOLCOTT TO NEAR ATKINSON...MOVING EAST AT 50
MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WOLCOTT AROUND 1005 PM EDT.
MONON AROUND 1010 PM EDT.
MONTICELLO AROUND 1015 PM EDT.
BROOKSTON AROUND 1030 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE BELL
CENTER...BURNETTSVILLE...IDAVILLE...INDIANA BEACH...SITKA...
CHALMERS...LEE...REYNOLDS...CEDAR POINT AND GOLDEN HILL.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 185 AND 198.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4084 8710 4084 8699 4090 8699 4087 8658
4074 8658 4074 8675 4072 8675 4071 8676
4069 8675 4068 8676 4068 8674 4066 8678
4056 8677 4057 8710
TIME...MOT...LOC 0201Z 272DEG 42KT 4076 8700 4057 8730
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
NWS2 follow-up statements
365
WWUS53 KIWX 190225
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1025 PM EDT FRI SEP 18 2015
INC181-190245-
/O.CON.KIWX.SV.W.0103.000000T0000Z-150919T0245Z/
WHITE IN-
1025 PM EDT FRI SEP 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR WHITE COUNTY...
AT 1024 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MONTICELLO TO 6 MILES WEST OF BROOKSTON...MOVING
EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
MONTICELLO AROUND 1030 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
REYNOLDS...CEDAR POINT...GOLDEN HILL...BURNETTSVILLE...IDAVILLE...
INDIANA BEACH...SITKA...NORWAY...CHALMERS AND BADGER GROVE.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 185 AND 197.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4072 8709 4080 8694 4087 8680 4086 8658
4074 8658 4074 8675 4072 8675 4071 8676
4069 8675 4068 8676 4068 8674 4066 8678
4056 8677 4057 8709
TIME...MOT...LOC 0224Z 264DEG 39KT 4078 8675 4059 8698
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
NWS801
WWUS53 KIWX 190245
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1045 PM EDT FRI SEP 18 2015
INC181-190255-
/O.EXP.KIWX.SV.W.0103.000000T0000Z-150919T0245Z/
WHITE IN-
1045 PM EDT FRI SEP 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR WHITE COUNTY HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4072 8709 4080 8694 4087 8680 4086 8658
4074 8658 4074 8675 4072 8675 4071 8676
4069 8675 4068 8676 4068 8674 4066 8678
4056 8677 4057 8709
TIME...MOT...LOC 0243Z 272DEG 42KT 4078 8675 4059 8698
$$
NWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 7:52 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Sep 18, 7:52 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
752 PM EDT FRI SEP 18 2015
.SYNOPSIS...
ISSUED AT 735 PM EDT FRI SEP 18 2015
SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT AS A LOW
PRESSURE SYSTEM MOVES INTO THE AREA. LOW TEMPERATURES WILL BE IN
THE 60S. FALL-LIKE WEATHER WILL RETURN FOR SATURDAY...WITH GUSTY
NORTHWEST WINDS AND COOLER TEMPERATURES. HIGHS WILL RANGE FROM 65
TO 74...COOLEST NEAR LAKE MICHIGAN. EXPECT RAIN SHOWERS IN THE
MORNING...THEN DECREASING CLOUDS BY MID AFTERNOON.
&&
.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 319 PM EDT FRI SEP 18 2015
SFC FRONTAL WAVE OVER NE KS AS OF 18Z STILL ON TRACK TO DEEPEN
ENE TO SOUTHERN LAKE MI BY 06Z TONIGHT AND LAKE HURON BY 12Z
SATURDAY MORNING IN RESPONSE TO DYNAMIC SHORTWAVE TROUGH
APPROACHING THE WESTERN GREAT LAKES. BULK OF DEEPER
UVM/DEFORMATION WITH THIS FEATURE WILL MAINLY PASS NNW OF THE
LOCAL AREA...ALTHOUGH STILL EXPECT SEVERAL ROUNDS OF CONVECTION
(FOR AREAS MAINLY WEST OF INTERSTATE 69) TONIGHT IN ADVANCE OF A
TRAILING COLD FRONT GIVEN AMPLE PRE-FRONTAL MOISTURE/INSTABILITY.
NEAR TERM TRENDS INTO THE LATE AFTN/EARLY EVE WILL FOCUS ON
CONVECTION ACROSS CENTRAL IL. THIS ACTIVITY DEVELOPED ALONG A
LEFTOVER OUTFLOW BOUNDARY AND SHOULD SPREAD ENE WITH SECONDARY WARM
ADVECTION SURGE. LATEST RADAR/HRRR TRENDS FAVOR WESTERN-NORTHERN
PORTIONS OF THE IWX CWA FOR HIGHER POPS DURING THE 23-02Z PERIOD.
LOCALIZED HEAVY RAIN/LIGHTNING REMAIN THE PRIMARY THREATS GIVEN
LACKING DEEP LAYER SHEAR/FLOW AND MEAGER LAPSE RATES.
ADDITIONAL CONVECTIVE CLUSTERS THEN EXPECTED OVERNIGHT
INTO SATURDAY MORNING ALONG THE TRAILING COLD FRONT. HIGHER
CHANCES/QPF AGAIN FOCUSED ACROSS NW ZONES WITH MORE
PROGRESSIVE/WEAKENING NATURE TO FORCING LIMITING
AMOUNTS/POPS/COVERAGE EAST OF THE INTERSTATE 69 CORRIDOR BY LATER
TONIGHT-SATURDAY MORNING. OTHERWISE...TURNING COOLER AND BREEZY POST-
FRONTAL ON SATURDAY.
&&
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 319 PM EDT FRI SEP 18 2015
BROAD SFC RIDGING WILL EXPAND EWD OUT OF THE PLAINS
THIS WEEKEND BRINGING ABT DECIDEDLY COOLER/MORE NORMAL TEMPS AS
COMPARED TO LT AND HOLD THROUGH MON BFR BREAKING DOWN. LOW AMPLITUDE
TROUGH ASSOCD/W SW DISTURBANCE LIFTING ACRS THE LAKES SHRT TERM WILL
GIVE WAY TO ZONAL FLW FOR A TIME EARLY NXT WEEK FOLLOWED BY
SUBSTANTIAL UPR RIDGING MID-LT PD ALG W/A ERSTWHILE MODERATING TO
BACK ABV NORMAL TEMP TREND.
OTRWS PD XPCD TO REMAIN DRY THROUGH DY7 IN ABSENCE OF ANY RTN GOMEX
FLW AND PERSISTING ANTICYCLONIC RIDGING THROUGH THE OH VALLEY.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 735 PM EDT FRI SEP 18 2015
A LOW PRESSURE SYSTEM MOVING INTO THE AREA WILL LEAD TO SHOWERS
AND THUNDERSTORMS TONIGHT. OVERALL...KEPT CONDITIONS MVFR AT
WORST...THOUGH WOULD NOT BE SURPRISED TO SEE A QUICK DROP TO IFR
IN HEAVIER SHOWERS AND STORMS PER LATEST OBSERVATIONS. ATM...WIDESPREAD
SHOWERS AND EMBEDDED THUNDERSTORMS ARE MOVING ACROSS THE NORTHWEST
AND WILL IMPACT KSBN FOR THE NEXT FEW HOURS. ELSEWHERE...SCATTERED
SHOWERS/ISOLATED STORMS HAVE DEVELOPED AND A FEW MAY IMPACT KFWA
THIS EVENING. THERE MAY BE A BRIEF BREAK IN PRECIPITATION LATE
TONIGHT BEFORE THE NEXT BATCH OF SHOWERS AND ISOLATED
THUNDERSTORMS MOVE IN WITH THE COLD FRONT...AROUND 8Z FOR KSBN AND
13Z FOR KFWA. GUSTY WEST TO NORTHWEST WINDS WILL PREVAIL BEHIND
THE FRONT...REACHING UP TO 25 KNOTS AT TIMES THROUGH TOMORROW
AFTERNOON.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...BEACH HAZARDS STATEMENT FROM 4 AM CDT SATURDAY THROUGH SATURDAY
EVENING FOR INZ003.
MI...BEACH HAZARDS STATEMENT FROM 5 AM EDT SATURDAY THROUGH SATURDAY
EVENING FOR MIZ077.
OH...NONE.
LM...GALE WARNING FROM 5 AM TO 2 PM EDT SATURDAY FOR LMZ043-046.
&&
SYNOPSIS...MCD
SHORT TERM...STEINWEDEL
LONG TERM...T
AVIATION...MCD
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Sep 18, 4:34 AM EDT, 17 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 434 AM EDT FRI SEP 18 2015 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-191030- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 434 AM EDT FRI SEP 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. SOME STORMS THIS EVENING INTO EARLY TONIGHT COULD PRODUCE GUSTY WINDS AND HEAVY RAINFALL...ESPECIALLY ALONG AND NORTHWEST OF A KNOX INDIANA TO COLDWATER MICHIGAN LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY MORNING...WITH LOCALLY GUSTY WINDS AND HEAVY RAIN POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF ONE INCH AND WIND GUSTS ABOVE 40 MPH. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-191030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 434 AM EDT FRI SEP 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. SOME STORMS THIS EVENING COULD PRODUCE WIND GUSTS IN EXCESS OF 30 KNOTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS BOATING AND SWIMMING CONDITIONS ARE LIKELY SATURDAY INTO SATURDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Sep 18, 6:54 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 654 PM EDT FRI SEP 18 2015 INZ003-004-012-014-182330- STARKE-MARSHALL-ST. JOSEPH-LA PORTE- 654 PM EDT FRI SEP 18 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN STARKE... NORTHWESTERN MARSHALL...SOUTHERN LA PORTE AND SOUTHWESTERN ST. JOSEPH COUNTIES... AT 653 PM EDT /553 PM CDT/...A STRONG THUNDERSTORM WAS NEAR KINGSFORD HEIGHTS...OR 8 MILES NORTH OF KNOX...MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KNOX...WALKERTON...NORTH LIBERTY...KINGSFORD HEIGHTS...HAMLET... KOONTZ LAKE...HANNA...THOMASTON...SOUTH CENTER...SALEM HEIGHTS... BREMS...GROVERTOWN...DONALDSON...TYNER AND TRACY. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4124 8679 4143 8686 4160 8642 4137 8639 TIME...MOT...LOC 2253Z 247DEG 30KT 4141 8667 NWS
Special weather statement, Sep 18, 7:30 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 730 PM EDT FRI SEP 18 2015 INZ004-012-014-190000- STARKE-MARSHALL-ST. JOSEPH- 730 PM EDT FRI SEP 18 2015 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN STARKE...MARSHALL AND SOUTHEASTERN ST. JOSEPH COUNTIES... AT 729 PM EDT /629 PM CDT/...A STRONG THUNDERSTORM WAS OVER PLYMOUTH...MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PLYMOUTH...BREMEN...KNOX...BOURBON...HAMLET...LAKEVILLE...KOONTZ LAKE...OAK GROVE...LA PAZ...OBER...RUTLAND...INWOOD...LAKE OF THE WOODS...BURR OAK...WINONA...LINKVILLE...GROVERTOWN...DONALDSON... HIBBARD AND TYNER. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4139 8663 4160 8606 4128 8606 4121 8658 TIME...MOT...LOC 2329Z 247DEG 30KT 4136 8633 NWS
Special weather statement, Sep 18, 8:08 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 808 PM EDT FRI SEP 18 2015 INZ005-016-190045- KOSCIUSKO-ELKHART- 808 PM EDT FRI SEP 18 2015 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ELKHART AND NORTHERN KOSCIUSKO COUNTIES... AT 808 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM NEAR WAKARUSA TO NEAR MILFORD...AND MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... ELKHART...GOSHEN...NAPPANEE...SYRACUSE...DUNLAP...MIDDLEBURY... WAKARUSA...MILFORD...NORTH WEBSTER...MILLERSBURG...NEW PARIS... BENTON...LOCKE...LEESBURG...OAKWOOD PARK...FORAKER...WATERFORD MILLS...DEWART LAKE...LAKE WAWASEE AND JAMES LAKE. THIS INCLUDES INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 107 AND 108. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4132 8565 4129 8600 4162 8602 4176 8566 TIME...MOT...LOC 0008Z 266DEG 27KT 4157 8595 4137 8594 NWS
Special weather statement, Sep 18, 9:15 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
915 PM EDT FRI SEP 18 2015
MIZ080-190130-
BRANCH-
915 PM EDT FRI SEP 18 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BRANCH COUNTY...
AT 915 PM EDT...A STRONG THUNDERSTORM WAS NEAR UNION CITY...OR 10
MILES WEST OF COLDWATER...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
UNION CITY...GIRARD...SHERWOOD AND HODUNK.
THIS INCLUDES INTERSTATE 69 IN MICHIGAN BETWEEN MILE MARKERS 17 AND
21.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4190 8516 4199 8529 4201 8529 4207 8522
4207 8484
TIME...MOT...LOC 0115Z 225DEG 37KT 4199 8520
NWSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 8:08 PM EDT | Special Weather Statement | IWX | Elkhart | 37 min |
| Sep 18, 10:31 PM EDT | Severe Thunderstorm Warning | IWX | Cass | 44 min |
| Sep 18, 11:07 PM EDT | Severe Thunderstorm Warning | IWX | Miami, Wabash | 53 min |
| Sep 18, 11:44 PM EDT | Special Weather Statement | IWX | Huntington | 31 min |
| Sep 19, 12:19 AM EDT | Special Weather Statement | IWX | Adams, Wells | 56 min |
| Sep 19, 12:57 AM EDT | Special Weather Statement | IWX | Adams | 48 min |
| Sep 19, 1:55 AM EDT | Special Marine Warning | IWX | 95 min | |
| Sep 19, 2:12 AM EDT | Special Weather Statement | IWX | LaPorte | 63 min |
| Sep 19, 2:58 AM EDT | Special Weather Statement | IWX | Marshall, Saint Joseph, Starke | 32 min |
| Sep 19, 3:01 AM EDT | Special Weather Statement | IWX | Huntington, Miami, Wabash | 59 min |
| Sep 19, 4:13 AM EDT | Special Weather Statement | IWX | Adams, Blackford, Grant, Wells | 62 min |
| Sep 19, 12:01 PM EDT | Small Craft Advisory | IWX | 11 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.